General approach for modelling of reactive transport in porous media

Saulov, D. N., Zhao, M. M., Cleary, M. J., Klimenko, D. A., Hooman, K. and Klimenko, A. Y. (2012) General approach for modelling of reactive transport in porous media. International Journal of Chemical Engineering and Applications, 3 6: 471-476. doi:10.7763/IJCEA.2012.V3.246

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads

Author Saulov, D. N.
Zhao, M. M.
Cleary, M. J.
Klimenko, D. A.
Hooman, K.
Klimenko, A. Y.
Title General approach for modelling of reactive transport in porous media
Journal name International Journal of Chemical Engineering and Applications   Check publisher's open access policy
ISSN 2010-0221
Publication date 2012-12
Sub-type Article (original research)
DOI 10.7763/IJCEA.2012.V3.246
Open Access Status DOI
Volume 3
Issue 6
Start page 471
End page 476
Total pages 6
Place of publication Singapore, Singapore
Publisher International Association of Computer Science and Information Technology (I A C S I T)
Collection year 2013
Language eng
Abstract This work presents a relatively new approach designed for modelling reacting flows in porous media by using conditional expectations. Similar methods, aimed at obtaining, closing and using conditional expectations in reacting fluid flows, were previously developed for and successfully used in turbulent combustion (e.g. conditional moment closure or CMC) are now generalised and adapted to perform simulations of reacting flows in porous media. Different versions of the porous models PCMC (porous CMC) variations of PDCMC (distance conditioned moment closure) have been proposed and are now summarised in this work. These approaches utilise single-conditioned expectations and the closure of the equations is obtained by using diffusion approximations conventional in CMC. Fractal properties of a porous medium can be used to evaluate the coefficients of the conditional equations. A new approach for investigating transport phenomena in irregularly-connected pore networks and obtaining corresponding transport coefficients has also been suggested. This approach combines a generalised effective medium approximation with a macroscopic continuum model and allows us to explicitly obtain analytical expressions for the transport coefficients for both unconditional and conditional models. As demonstrated, the proposed general approach is capable of emulating various regimes of reactive transport in porous media, while permitting accurate reproduction of the experimental results.
Keyword Conditional moment closure
Generalised effective medium approximation
Porous media
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status UQ
Additional Notes Supported by ARC Discovery Project DP110103270

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mechanical & Mining Engineering Publications
Version Filter Type
Citation counts: Google Scholar Search Google Scholar
Created: Fri, 21 Mar 2014, 10:08:40 EST by Alex Fitzgerald on behalf of School of Mechanical and Mining Engineering